Oregon, 2007

Heavy Snow in Oregon, February 26, 2007

February 26, 2007 · NWS PQR · 1 event in 1 county or zone

Up to a foot of snow fell in the North Oregon Coast Range.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

Up to a foot of snow fell in the North Oregon Coast Range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 25, 8:37 PM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Feb 25, 8:37 PM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
837 PM PST SUN FEB 25 2007

.SYNOPSIS...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN
CENTERED OVER THE NORTHEAST PACIFIC INTO EARLY NEXT WEEK. A SERIES OF
DISTURBANCES WILL ROTATE OUT OF THE LOW AND THROUGH THE PACIFIC
NORTHWEST THROUGH MONDAY. THE UPPER LOW ITSELF WILL MOVE THROUGH THE
AREA TUESDAY AND WEDNESDAY. SNOW LEVELS WILL REMAIN LOW WITH HEAVY
SNOW AT TIMES IN THE MOUNTAINS. ADDITIONAL SYSTEMS DURING THE SECOND
HALF OF THE WEEK WILL CONTINUE THE UNSETTLED WEATHER PATTERN.
&&

.SHORT TERM...AN ADDITIONAL SHORT WAVE OR TWO WILL ROTATE AROUND AND
OUT FROM THE UPPER LOW OFF THE COAST AND THROUGH SOUTHWEST WASHINGTON
AND NORTHWEST OREGON TONIGHT INTO MONDAY. THERE IS STILL A LOT OF JET
ENERGY DRIVING THE COLD AIR ENHANCED CUMULUS OVER THE EASTERN PACIFIC
OUR WAY. IN ADDITION...COLDER AIR HAS BEGUN TO MOVE INTO THE REGION
THIS EVENING WITH RAWS STATIONS IN THE COAST RANGE INITIALLY AND THEN
IN THE FOOTHILLS SHOWING TEMPS DROPPING TO NEAR FREEZING AS LOW AS
1500 FEET. THUS HAVE LOWERED SNOW LEVELS DOWN TO AROUND 1000
FEET...WITH MAINLY NON-ACCUMULATING SNOW POSSIBLE DOWN TO 500 FEET
TONIGHT AND MON MORNING. FAIRLY DECENT 850 MB FLOW CONTINUES TONIGHT
INTO EARLY MON FROM THE SOUTHWEST FOR DECENT OROGRAPHIC SUPPORT AND
THUS WILL CONTINUE THE HEAVY SNOW WARNING IN THE CASCADES THROUGH
NOON MON...AS WELL AS THE SNOW ADVISORIES FOR THE COASTAL MOUNTAINS
AND THE CASCADE FOOTHILLS.

BY MON AFTERNOON THE ONSHORE FLOW IS BACKING TO MORE SOUTHERLY AND
WEAKENING AND THUS HAVE EASED POPS DOWN BRIEFLY FOR THAT PERIOD. THIS
IS DUE TO THE NEXT STRONGER SHORT WAVE THAT IS DIGGING/SWEEPING
AROUND THE LOW. THIS FEATURE SWINGS ONSHORE AND NORTHWARD ACROSS OUR
AREAS MONDAY NIGHT AND TUESDAY FOR ANOTHER PERIOD OF INCREASED POPS
AND PERIOD OF MOUNTAIN SNOW. IF THE GFS IS RIGHT...WE MAY GET ONE OR
MORE DEFORMATION ZONES SWEEPING NORTH ACROSS OUR FORECAST AREA MONDAY
NIGHT AND TUESDAY. MODELS CONTINUE TO HAVE A LOT OF VARIATION IN HOW
THIS LOW MEANDERS AND THEN COMES ONSHORE...BUT HAVE TRENDED A BIT
TOWARD THE GFS FOR NOW. SNOW LEVELS WILL BE AROUND THE 1000 TO
1500 FOOT RANGE TUESDAY. WILL KEEP WINDS MODERATE FOR NOW MONDAY
NIGHT AND TUESDAY BUT WILL NEED TO WATCH FOR FURTHER DEVELOPMENT.

THE WHOLE THING COMES ONSHORE TUESDAY NIGHT AND WEDNESDAY...AND THERE
SHOULD BE A LOT OF SHOWERS WITH MORE GOOD SNOW IN THE MOUNTAINS DUE
TO THE RATHER STRONG NORTHWEST ONSHORE FLOW ON WEDNESDAY.

COLD UNSTABLE AIR REMAINS OVER THE COASTAL WATERS THROUGH AT LEAST
TUESDAY...AND WILL HAVE SOME MENTION OF THUNDERSTORMS NEAR THE COAST
FOR THAT. INLAND IS LACKING MUCH IN THE WAY OF AFTERNOON HEATING SO
HAVE LEFT OUT FOR NOW...BUT WILL NEED TO MONITOR THIS AS WELL.
TOLLESON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
THE UPPER LOW/TROUGH MOVES EAST OF OUR AREA WEDNESDAY
NIGHT...THEN IT APPEARS THE WARM FRONT WITH THE NEXT SYSTEM COMES
IN THURSDAY NIGHT AND FRIDAY. MODEL DETAILS AND TIMING VARY
CONSIDERABLY LATE NEXT WEEK AND NEXT WEEKEND IN CONCERT WITH
INCREASING ENSEMBLE SPREAD...BUT THE MAIN MESSAGE IS THAT IS STILL
LOOKS UNSETTLED AT THIS POINT. TOLLESON
&&

.AVIATION...VFR AND MVFR CONDITIONS WILL CONTINUE TO COVER MOST OF
THE AREA TONIGHT WITH NUMEROUS SHOWERS UNDER AN UNSTABLE ATMOSPHERE.
THE SNOW LEVEL WILL HOVER AROUND 1000 TO 1500 FEET THROUGH MON
AFTERNOON.
&&

.MARINE...SMALL CRAFT WINDS WILL DECREASE LATER TONIGHT AS THE
GRADIENTS RELAX. SMALL CRAFT GUSTS MAY PERSIST SOUTH OF CASCADE HEAD
INTO THE MORNING HOURS MON. SEAS WILL REMAIN NEAR 18 FT TONIGHT
AND SUBSIDE SLIGHTLY ON MON.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...SMALL CRAFT ADVISORY FOR WINDS CAPE SHOALWATER TO FLORENCE
           THROUGH 2 AM MON.
         SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE SHOALWATER TO
           FLORENCE THROUGH MON.
         SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH MON.
         HIGH SURF ADVISORY CENTRAL OREGON COAST THROUGH 2 AM MON.
         HEAVY SNOW WARNING FOR SOUTH WA AND N AND CENTRAL OREGON
           CASCADES THROUGH MON MORNING.
         SNOW ADVISORY FOR THE COASTAL MOUNTAINS AND THE CASCADE
           FOOTHILLS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON
           THROUGH MON MORNING.

&&

.PRELIMINARY POINT POPS...
AST +99988   PDX 988868   SLE 989868   EUG 999868

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Feb 25, 5:35 AM PST, 20 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
535 AM PST SUN FEB 25 2007

ORZ005>009-PZZ210-250-255-270-275-WAZ021>023-039-261345-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
535 AM PST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

ORZ001-002-261345-
NORTH OREGON COAST-CENTRAL OREGON COAST-
535 AM PST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT
HIGH SURF IS EXPECTED TODAY AND THIS EVENING. REFER TO THE LATEST
COASTAL HAZARD MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ003-004-010>013-WAZ019-020-040-261345-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
535 AM PST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE TODAY AND TONIGHT.
REFER TO THE LATEST WINTER WEATHER MESSAGE AND ZONE FORECAST
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE MONDAY THROUGH
WEDNESDAY. REFER TO THE LATEST WINTER WEATHER MESSAGE AND ZONE
FORECAST PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Coast Range of Nw Oregon

When
February 26, 2:00 AM PST to 7:00 PM PST
Where
Coast Range of Nw Oregon forecast zone
Reported by
Department of Highways

Snow amounts ranged from 7 inches at Sunset Summit on Hioghway 26 to 12 inches on Highway 6 at Wilson River Summit.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18310.